Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 10, 2018, 3:54 AM CDT for 6 counties in Kansas. It took effect at Oct 11, 2018, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2018, 3:54 AM CDT (08:54 UTC)
- In effect from
- Oct 11, 2018, 4:00 AM CDT
- Expired
- Oct 11, 2018, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Marshall County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS73 KTOP 100854 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 354 AM CDT Wed Oct 10 2018 KSZ008>010-020-021-034-102100- /O.NEW.KTOP.FR.Y.0003.181011T0900Z-181011T1400Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 354 AM CDT Wed Oct 10 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Thursday. * TEMPERATURE...Low temperatures will be in the lower to middle 30s. * IMPACTS...The combination of light winds, clear skies, and cold temperatures will allow frost to form, with the most widespread frost expected in locations protected from northwest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
767 WWUS73 KTOP 102031 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Topeka KS 331 PM CDT Wed Oct 10 2018 KSZ008>010-020-021-034-110445- /O.CON.KTOP.FR.Y.0003.181011T0900Z-181011T1400Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 331 PM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...Low temperatures will be in the lower to middle 30s. * IMPACTS...The combination of light winds, clear skies, and cold temperatures will allow frost to form, with the most widespread frost expected in locations protected from northwest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
997 WWUS73 KTOP 110819 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 319 AM CDT Thu Oct 11 2018 KSZ008>010-020-021-034-111400- /O.CON.KTOP.FR.Y.0003.181011T0900Z-181011T1400Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 319 AM CDT Thu Oct 11 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will be in the lower to middle 30s. * IMPACTS...The combination of light winds, clear skies, and cold temperatures will allow frost to form, with the most widespread frost expected in locations protected from northwest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
185 WWUS73 KTOP 111356 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 856 AM CDT Thu Oct 11 2018 KSZ008>010-020-021-034-111500- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-181011T1400Z/ Republic-Washington-Marshall-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Minneapolis, and Bennington 856 AM CDT Thu Oct 11 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will gradually warm through the morning. So the frost advisory will be allowed to expire. $$ Wolters
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 11:52 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Oct 9, 11:52 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1152 PM CDT Tue Oct 9 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday) Issued at 348 PM CDT Tue Oct 9 2018 Currently, upper trough is advancing east with strong ascent associated with lead shortwave lifting through east central KS into northwestern MO. A portion of the main trough is becoming negatively tilted with vort max rotating into eastern TX. Meanwhile, upper trough axis is sweeping through the Desert Southwest and expected to continue lifting through the forecast area by the overnight period tonight. At the surface, low pressure is advancing northeast and pre-frontal trough and associated convection is moving out of east central areas. Deformation zone precip shield should provide the last bit of precipitation over the area this evening. Severe weather threat was short lived today and should be on the decrease over eastern areas. Flood potential will also be greatly decreasing over the next several hours as the dry slot works into the area. However, several rivers will continue to remain minor to moderate flooding mainly into Wednesday and Thursday time frame. As the cold front continue to push through the area tonight, colder air will gradually filter into the area with a drying trend in place. Will keep low stratus into at least the morning tomorrow. With more cloud cover near the KS/NE border, have kept temperatures down into the upper 40s with only 50s south of I-70 with possibly some peeks of sunshine finally into the afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 348 PM CDT Tue Oct 9 2018 Into the Thursday morning time frame, colder air will have advanced further into the area. Under mostly clear skies, expect temperatures to drop to the low to mid 30s. Expectation is that some areas will see frost potential especially over north central areas and along the Hwy 36 corridor. Thursday should remain dry. Friday will see the next shot of moisture work over the area early in the day as an upper wave amplifies and digs into the region. Mid level frontogenetical response should lead to enough ascent to overspread the area with showers. Uncertain in chances for thunder at this time, but instability looks rather limited. Therefore, have only gone with showers at this time. Into the weekend, tropical influences from the Pacific system will potential work into the area. Indications continue to be that the phasing with the upper pattern will take the track of this system more on the southern fringes of the area. So, it is possible that the precipitation forecast for this time may be on the higher end. Overall, temps for the period will be cooler than normal and potential for some flurries by early next week may work into the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1150 PM CDT Tue Oct 9 2018 The surface front has moved through KMHK and should move through KTOP and KFOE by 9Z WED. Behind the front expect IFR/low MVFR stratus ceilings through 12-14Z WED. Expect VFR conditions after 14Z at all terminals. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Drake LONG TERM...Drake AVIATION...Gargan
Hazardous weather outlook, Oct 9, 4:29 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 429 PM CDT Tue Oct 9 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-102130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 429 PM CDT Tue Oct 9 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. There will be a slight chance for thunderstorms tonight. Additional flooding of rivers and creeks is anticipated, and elevated river levels will persist through the end of the week at some locations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost is possible for much of the area late Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:35 PM CDT | River Flood Warning | TOP | Wabaunsee | 2 hr |
| Oct 10, 9:01 AM CDT | River Flood Warning | TOP | Cloud | 56 hr |
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.